Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at May 19, 2012, 7:38 PM CDT for Howard County, Sherman County, Valley County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- May 19, 2012, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
Counties Howard County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS83 KGID 200038
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT SAT MAY 19 2012
NEZ039-040-046>048-062-200115-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-SHERMAN NE-VALLEY NE-
738 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY...NORTHERN
SHERMAN...EXTREME WESTERN MERRICK...HOWARD...NORTHERN HALL AND
SOUTHWESTERN GREELEY COUNTIES UNTIL 815 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO LOUP CITY
TO BOELUS TO 6 MILES SOUTHEAST OF CAIRO...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORD...
SHERMAN RESERVOIR DAM...
ASHTON...
DANNEBROG...
FARWELL...
ST. LIBORY...
ST. PAUL...
ELBA...
COTESFIELD...
NORTH LOUP...
SCOTIA...
CUSHING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4127 9827 4106 9827 4088 9859 4102 9873
4104 9872 4105 9875 4111 9881 4134 9921
4148 9922 4166 9886
TIME...MOT...LOC 0038Z 249DEG 34KT 4140 9911 4131 9891
4116 9867 4095 9849
$$
EWALDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 2:26 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 19, 2:26 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 226 PM CDT SAT MAY 19 2012 .SHORT TERM...REST OF TODAY THROUGH SUNDAY. PRIMARY FORECAST CONCERN LIES WITH THUNDERSTORM CHANCES THROUGH THIS EVENING. UPPER LEVEL PROFILER AND SATELLITE DATA NOT SHOWING ANY SURPRISES EARLY THIS AFTERNOON...WITH THE SYSTEM OF INTEREST STARTING TO PUSH OUT OF CO AND ONTO THE PLAINS...AND ACTIVITY IS ALREADY ONGOING ACROSS PORTIONS OF SWRN NEB/WRN KS AND MOVING TOWARD THE WRN EDGE OF THE CWA. AT THE SFC...MAIN FRONT MADE PRETTY GOOD EASTWARD PROGRESS THIS MORNING...MAKING IT ABOUT HALFWAY THROUGH THE CWA...WHERE IT HAS SINCE SLOWED/STALLED OUT. WARMER MID LEVEL TEMPS HAVE KEPT THE AREA IN THE PROXIMITY OF THE FRONT CAPPED OFF SO FAR...BUT THAT ISNT EXPECTED TO LAST TOO MUCH LONGER AS THE UPPER LEVEL TROUGH APPROACHES. EVEN WITH PLENTY OF CLOUD COVER IN PLACE...TEMPS CLIMBING WELL INTO THE 70S AND LOWER 80S ALONG WITH DEWPOINTS APPROACHING/AT 60 DEGREES HAS RESULTED IN INSTABILITY VALUES NEAR/+ 2000 J/KG ALONG AND AHEAD OF THE FRONT WITH WEAKER SHEAR...WITH LESS INSTABILITY BUT BETTER SHEAR SET UP BEHIND THE FRONT. THIS SURFACE FRONT WILL REMAIN THE PRIMARY FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON/EVENING...BUT WILL ALSO HAVE TO KEEP AN EYE ON THE ONGOING ELEVATED ACTIVITY TO THE WEST. SHORT TERM/HIRES MODELS REMAIN IN GOOD AGREEMENT SHOWING THE E/SE HALF OF THE CWA BEING PRIMARILY IMPACTED BY ANY ACTIVITY ASSOCIATED WITH THE FRONT...WHERE HAIL/WIND AND AN ISO TOR WILL REMAIN A CONCERN. HAIL/WIND WOULD BE THE CONCERNS WITH THE ACTIVITY FURTHER WEST. PRECIPITATION IS EXPECTED SHIFT OFF TO THE E/NE...AND SHIFT OUT OF THE CWA NEAR/IF NOT BEFORE MIDNIGHT. ONCE WE GET PAST MIDNIGHT TONIGHT AND THROUGH TOMORROW...DRY FORECAST REMAINS IN PLACE...WITH SLIGHT NORTHWESTERLY FLOW SETTING UP IN THE UPPER LEVELS BEHIND THIS LATEST TROUGH AXIS AND AHEAD OF WEAK RIDGING DEVELOPING OVER THE ROCKIES. ONCE THE SFC FRONT PUSHES OUT OF THE CWA...HIGH PRESSURE SETTLES IN FROM THE WEST...AND IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS THROUGH THE DAY. THIS WILL KEEP WINDS GENERALLY NORTHERLY...WITH SPEEDS ARND 10 MPH...AND WITH COOLER AIR ACCOMPANYING THIS SFC HIGH...TEMPERATURES ARE EXPECTED TO 'ONLY' TOP OUT IN THE LOW/MID 70S...OR NEAR AVERAGE FOR THIS TIME OF YEAR. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. FOR SUNDAY THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGING SHOULD BE A STRONG INFLUENCE ON KEEP OUR WEATHER DRY WITH A SURFACE TROUGH IN THE LEE OF THE ROCKY MOUNTAINS DEVELOPING DURING THIS PERIOD. TUESDAY MAY VERY WELL BE THE WARMEST DAY WITH 850 MB BEING THE WARMEST AHEAD OF LEE TROUGH AND AN APPROACHING COLD FRONT. ALSO...TUESDAY AFTERNOON WILL BE QUITE WINDY WITH AN INCREASING PRESSURE GRADIENT...ESPECIALLY WEST OF HIGHWAY 281. THE UPPER LEVEL PATTERN BECOMES QUITE AMPLIFIED BY WEDNESDAY. MODELS ARE IN GOOD AGREEMENT THAT A MEAN LONGWAVE TROUGH DEVELOPS IN THE WESTERN UNITED STATES AND A LONGWAVE RIDGE TO THE EAST. THE GFS IS MORE EARLY AND AGGRESSIVE THAN THE ECMWF AT EJECTING PIECES OF ENERGY INTO THE PLAINS...WHICH WILL LEAD TO AT LEAST LOW CHANCES OF PRECIPITATION FROM WEDNESDAY INTO THE REST OF THE LONG TERM FORECAST. AT THE SURFACE...A WARM FRONT IS FORECAST TO PASS EAST OF THE CWA BY SOMETIME WEDNESDAY...WITH A COLD FRONT IN WESTERN NEBRASKA PREDICTED TO STALL SOMEWHERE JUST WEST OF THE CWA. THE RIDGE TO THE EAST OF THE CWA SHOULD SHUNT MOISTURE RETURN TO AT LEAST SOME EXTENT...CALLING INTO QUESTION THE CHANCES OF SEVERE WEATHER AND FOR THAT MATTER...PRECIPITATION. MOISTURE SHOULD EVENTUALLY MAKE A RETURN WITH THE STALLED BOUNDARY HANGING AROUND THE REGION INTO THE WEEKEND. DETERMINING SEVERE CHANCES WILL BE DICEY...BUT STORMS WEDNESDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE...ESPECIALLY AS THE LOW-LEVEL JET KICKS IN WEDNESDAY EVENING. THE PLACEMENT OF THE BAROCLINIC ZONE WILL BE CRUCIAL IN DETERMINING SEVERE WEATHER CHANCES FURTHER OUT THAN WEDNESDAY. SHEAR NEAR THE BOUNDARY SHOULD BE AMPLE FOR SEVERE WEATHER...BUT INSTABILITY SEEMS TO BE THE LIMITING FACTOR HERE. NORTHERN AND WESTERN AREAS OF THE CWA HAVE POTENTIAL TO BE COOLER THAN THE REST IF THE BOUNDARY DRAPES INTO OUR CWA. && .AVIATION...18Z TAF. PRIMARY CONCERN FOR THIS TAF PERIOD LIES WITH THUNDERSTORM CHANCES. AN UPPER LEVEL STORM SYSTEM PUSHING OUT OF THE ROCKIES WILL BRING INCREASING THUNDERSTORM CHANCES TO THE TERMINAL AREA THIS AFTERNOON AND INTO THE EARLY EVENING...AND HAVE VC MENTION AS WELL AS A TEMPO GROUP MENTIONED. THE SURFACE COLD FRONT HAS PUSHED SOUTH OF THE TERMINAL...WINDS WILL BE GUSTY THIS AFTERNOON...AND WILL REMAIN NORTH/NORTHWESTERLY THROUGH THIS TAF PERIOD. OUTSIDE OF MVFR CIGS BEING POSSIBLE THIS AFTERNOON/EVENING AS THE STORM SYSTEM PASSES...VFR CONDITIONS EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 19, 2:31 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 231 PM CDT SAT MAY 19 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 231 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND CONTINUING INTO THE MID TO LATE EVENING HOURS. THUNDERSTORM WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TUESDAY AFTERNOON WILL BE WINDY. WIND WILL BLOW FROM THE SOUTH AT SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED...ESPECIALLY WEST OF HIGHWAY 281. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. ALTHOUGH PREDICTABILITY IS LOW...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...DURING THE TIME PERIOD OF THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/HEINLEIN
In the hours before
Local storm report, May 19, 6:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL GRAND ISLAND 40.92N 98.37W
05/19/2012 M1.00 INCH HALL NE NWS EMPLOYEE
&&
PBEDALocal storm report, May 19, 6:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 5 SW PHILLIPS 40.85N 98.28W
05/19/2012 E1.50 INCH HAMILTON NE FIRE DEPT/RESCUE
HAIL REPORTED NEAR HIGHWAYS 2 AND 34.
&&
ODERLocal storm report, May 19, 6:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 SW GRAND ISLAND 40.90N 98.39W
05/19/2012 E1.00 INCH HALL NE PUBLIC
&&
DOXEYLocal storm report, May 19, 7:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG SW RUSKIN 40.14N 97.87W
05/19/2012 NUCKOLLS NE COUNTY OFFICIAL
8-10 POWER POLES DOWN FROM HARDY TO SW OF RUSKIN. PIVOTS
KNOCKED OVER ALSO.
&&
PBEDALocal storm report, May 19, 7:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 4 NW GOTHENBURG 40.97N 100.22W
05/19/2012 E1.50 INCH DAWSON NE TRAINED SPOTTER
MOST OF THE HAIL WAS PEA TO NICKEL WITH A FEW UP TO THE
SIZE OF PING PONG BALLS.
0311 PM HAIL GOTHENBURG 40.93N 100.16W
05/19/2012 E0.88 INCH DAWSON NE TRAINED SPOTTER
LOT OF PEA TO NICKEL SIZE HAIL REPORTED.
0415 PM HAIL BLUE HILL 40.33N 98.45W
05/19/2012 E1.00 INCH WEBSTER NE TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL STARTED AROUND 405 PM.
0415 PM HAIL 7 S BELOIT 39.36N 98.11W
05/19/2012 E0.88 INCH MITCHELL KS COUNTY OFFICIAL
PEA TO NICKLE SIZED HAIL
0415 PM FUNNEL CLOUD 4 S EDGAR 40.31N 97.97W
05/19/2012 NUCKOLLS NE TRAINED SPOTTER
0415 PM HAIL E JEWELL 39.67N 98.15W
05/19/2012 E1.50 INCH JEWELL KS TRAINED SPOTTER
HALF DOLLAR SIZED HAIL...JUST HAIL NO WIND OR RAIN
0418 PM HAIL 3 W BLUE HILL 40.33N 98.50W
05/19/2012 E1.00 INCH WEBSTER NE TRAINED SPOTTER
0420 PM HAIL BLUE HILL 40.33N 98.45W
05/19/2012 E1.50 INCH WEBSTER NE TRAINED SPOTTER
0505 PM HAIL 3 NW DEWEESE 40.38N 98.18W
05/19/2012 E2.00 INCH CLAY NE TRAINED SPOTTER
HAIL UP TO THE SIZE OF HEN EGGS REPORTED. TREES DAMAGED.
0506 PM HAIL 9 S AURORA 40.74N 98.00W
05/19/2012 M0.88 INCH HAMILTON NE EMERGENCY MNGR
DIME TO NICKEL HAIL WITH 40 MPH WINDS
0509 PM HAIL 5 E RED CLOUD 40.09N 98.43W
05/19/2012 E0.88 INCH WEBSTER NE AMATEUR RADIO
0512 PM TSTM WND GST 4 SE DEWEESE 40.31N 98.09W
05/19/2012 M68.00 MPH NUCKOLLS NE TRAINED SPOTTER
WIND GUST MEASURED AT INTERSECTION OF HIGHWAYS 14 AND 4
IN NORTHERN NUCKOLLS COUNTY.
0512 PM HAIL 1 S FAIRFIELD 40.42N 98.10W
05/19/2012 E1.00 INCH CLAY NE FIRE DEPT/RESCUE
DIME TO QUARTER SIZE HAIL REPORTED.
0516 PM HAIL DEWEESE 40.35N 98.14W
05/19/2012 E1.75 INCH CLAY NE TRAINED SPOTTER
QUARTER TO GOLF BALL HAIL ALMOST COVERING GROUND
0530 PM HAIL JEWELL 39.67N 98.15W
05/19/2012 E1.50 INCH JEWELL KS CO-OP OBSERVER
HAIL UP TO THE SIZE OF PING PONG BALLS REPORTED.
0544 PM HAIL SUPERIOR 40.02N 98.07W
05/19/2012 M1.00 INCH NUCKOLLS NE TRAINED SPOTTER
0545 PM FUNNEL CLOUD N MCCOOL JUNCTION 40.74N 97.60W
05/19/2012 YORK NE TRAINED SPOTTER
ROTATION IN CLOUDS FROM N OF MCCOOL JUNCTION TO I-80.
0548 PM TSTM WND DMG HARDY 40.01N 97.92W
05/19/2012 NUCKOLLS NE TRAINED SPOTTER
PIVOT OVERTURNED NEAR HIGHWAY 8 ON THE EAST SIDE OF
HARDY. TREE LIMBS 2 INCHES IN DIAMETER SNAPPED IN HARDY.
TIME ESTIMATED FROM RADAR.
0550 PM HAIL SUPERIOR 40.02N 98.07W
05/19/2012 E1.50 INCH NUCKOLLS NE BROADCAST MEDIA
0557 PM TSTM WND DMG SW RUSKIN 40.14N 97.87W
05/19/2012 NUCKOLLS NE COUNTY OFFICIAL
8-10 POWER POLES DOWN FROM HARDY TO SW OF RUSKIN. PIVOTS
KNOCKED OVER ALSO.
0601 PM TORNADO 1 W SHICKLEY 40.42N 97.74W
05/19/2012 FILLMORE NE TRAINED SPOTTER
SPOTTERS REPORTING A TORNADO 1 MILE WEST OF SHICKLEY.
0602 PM TSTM WND DMG 6 S RUSKIN 40.06N 97.87W
05/19/2012 NUCKOLLS NE TRAINED SPOTTER
POWER LINES DOWN SOUTH OF RUSKIN.
0603 PM HAIL 9 ESE CLAY CENTER 40.47N 97.90W
05/19/2012 M1.00 INCH CLAY NE CO-OP OBSERVER
QUARTER SIZE HAIL AT INTERSECTION OF CR 309 AND CR W
0605 PM HAIL 6 N LEXINGTON 40.87N 99.74W
05/19/2012 E0.75 INCH DAWSON NE TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH 35 TO 40 MPH WINDS
0615 PM TSTM WND GST YORK AIRPORT 40.90N 97.62W
05/19/2012 M66.00 MPH YORK NE AWOS
WIND GUST REPORTED AT THE AIRPORT 36006G57KT
0620 PM TSTM WND DMG STRANG 40.42N 97.59W
05/19/2012 FILLMORE NE EMERGENCY MNGR
A GRAIN BIN WAS REPORTED IN THE SOUTHBOUND LANES OF
HIGHWAY 81 NEAR STRANG BETWEEN ROADS S AND T. TIME
ESTIMATED FROM RADAR.
0622 PM HAIL 2 N DONIPHAN 40.80N 98.37W
05/19/2012 E1.00 INCH HALL NE PUBLIC
JUST SOUTH OF I-80
0622 PM HAIL DONIPHAN 40.77N 98.37W
05/19/2012 E0.25 INCH HALL NE FIRE DEPT/RESCUE
0630 PM HEAVY RAIN OSCEOLA 41.18N 97.55W
05/19/2012 M1.24 INCH POLK NE CO-OP OBSERVER
RAINFALL TOTAL FROM STORMS SO FAR THIS EVENING.
0640 PM HAIL 2 SW GRAND ISLAND 40.90N 98.39W
05/19/2012 E0.75 INCH HALL NE PUBLIC
PEA TO PENNY HAIL
0644 PM HAIL GRAND ISLAND 40.92N 98.37W
05/19/2012 M0.88 INCH HALL NE NWS EMPLOYEE
0647 PM HAIL 5 SW PHILLIPS 40.85N 98.28W
05/19/2012 E1.50 INCH HAMILTON NE FIRE DEPT/RESCUE
HAIL REPORTED NEAR HIGHWAYS 2 AND 34.
0650 PM HAIL 2 SW GRAND ISLAND 40.90N 98.39W
05/19/2012 E1.00 INCH HALL NE PUBLIC
&&
ODERSpecial weather statement, May 19, 7:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT SAT MAY 19 2012
NEZ039-040-046>048-062-200115-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-SHERMAN NE-VALLEY NE-
738 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY...NORTHERN
SHERMAN...EXTREME WESTERN MERRICK...HOWARD...NORTHERN HALL AND
SOUTHWESTERN GREELEY COUNTIES UNTIL 815 PM CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO LOUP CITY
TO BOELUS TO 6 MILES SOUTHEAST OF CAIRO...AND MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORD...
SHERMAN RESERVOIR DAM...
ASHTON...
DANNEBROG...
FARWELL...
ST. LIBORY...
ST. PAUL...
ELBA...
COTESFIELD...
NORTH LOUP...
SCOTIA...
CUSHING...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4127 9827 4106 9827 4088 9859 4102 9873
4104 9872 4105 9875 4111 9881 4134 9921
4148 9922 4166 9886
TIME...MOT...LOC 0038Z 249DEG 34KT 4140 9911 4131 9891
4116 9867 4095 9849
EWALDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:09 PM CDT | Special Weather Statement | GID | Greeley, Merrick, Nance | 36 min |
| May 19, 9:14 PM CDT | Areal Flood Advisory | GID | Greeley | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.